Alert archive / Texas / Small Craft Advisory for Windses in 2008
Small Craft Advisory for Winds 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Oct 23, 2008, 3:18 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 3:18 AM CDT (08:18 UTC)
- Expired
- Oct 23, 2008, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KBRO 230818 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 AM CDT THU OCT 23 2008 ...COLD FRONT BRINGS STRONG NORTH TO NORTHEAST WINDS TO THE LOWER TEXAS COASTAL WATERS AND LAGUNA MADRE THROUGH THIS AFTERNOON... .A COLD FRONT HAS MOVED THROUGH THIS MORNING...WITH WINDS AND SEAS INCREASING RAPIDLY IN ITS WAKE. THE STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE THIS MORNING AND EARLY AFTERNOON BEFORE GRADUALLY DECREASING OVER THE NEXT DAY OR SO. SEAS WILL FOLLOW SUIT. MORE MODERATE CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY...WITH WINDS BECOMING SOUTHEAST BY SUNDAY. GMZ130-132-135-231530- /O.CAN.KBRO.SC.Y.0081.000000T0000Z-081024T0000Z/ /O.NEW.KBRO.SI.Y.0021.081023T0818Z-081023T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 318 AM CDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-231530- /O.EXT.KBRO.SC.Y.0081.000000T0000Z-081023T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 318 AM CDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTH WINDS OF AROUND 30 KNOTS ARE EXPECTED THIS MORNING...BUT WILL THEN DECREASE TO 15 TO 25 KNOTS LATE IN THE MORNING AND EARLY AFTERNOON. SEAS WILL BUILD TO 5 TO 7 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-231530- /O.CON.KBRO.SC.Y.0081.000000T0000Z-081024T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 318 AM CDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTH WINDS OF AROUND 30 KNOTS ARE EXPECTED THIS MORNING...BUT WILL THEN DECREASE TO 15 TO 25 KNOTS IN THE LATE AFTERNOON. SEAS WILL BUILD TO 6 TO 8 FEET THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Oct 23, 2:21 AM CDT, 57 minutes earlier.
Area forecast discussion, Oct 23, 2:21 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 AM CDT THU OCT 23 2008
.DISCUSSION...
COLD FRONT CRUISING THROUGH THE REGION ATTM...AND SHOULD BE CLEAR
OF THE RIVER BY 3AM. WINDS BEHIND THE FRONT ARE GUSTY FROM THE
NORTH IN THE 15 TO 20 MPH RANGE WITH GUSTS OF 25. CLOUD COVER ALSO
FILLING IN BEHIND THE FRONT...AND SHOULD REMAIN IN THE REGION
THROUGH AT LEAST NOON. A COUPLE SMALL SHOWERS HAVE POPPED UP ALONG
THE FRONT THIS MORNING...BUT ARE CONFINED TO RIGHT ALONG IT AND
ARE NOT HOLDING TOGETHER WELL. HIGH PRESSURE BEHIND THE FRONT WILL
QUICKLY MOVE INTO TEXAS...STABILIZING THE WEATHER THROUGH THE
WEEKEND. COOL TEMPS IN THE 70S FOR HIGHS AND 50S FOR LOWS WILL
REBOUND BACK TO NORMALS IN THE MID 80S/MID 60S FOR THE WEEKEND.
MODELS ARE GOING WITH AROUND 90 FOR SUNDAY...BUT HAVE TROUBLE
FORECASTING RECORD HIGHS IN THIS SCENARIO. THE NEXT COLD FRONT IS
FORECAST TO ARRIVE SOMETIME ON MONDAY. MODELS HAVE COME TOGETHER
ON TIMING MONDAY MORNING OR EARLY AFTERNOON. NO RAINFALL AGAIN
EXPECTED WITH THE FRONT...BUT MORE GUSTY WINDS WILL ACCOMPANY IT.
AIR BEHIND THIS FRONT IS A BIT COLDER THAN THE CURRENT ONE...SO
HAVE UNDERCUT MODEL TEMPS A BIT FOR MONDAY AND TUESDAY...WITH
GRADUAL WARMING THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
MAIN CONCERN THIS MORNING WILL BE GUSTY NORTH WINDS BEHIND A COLD
FRONT. COULD SEE GUSTS TO AROUND 20 KTS WITH SUSTAINED WINDS
AROUND 15 KTS THROUGH EARLY AFTERNOON BEFORE WINDS GRADUALLY
WEAKEN. VFR OTHERWISE WITH ANY CEILINGS ABOVE 3000 FT.
&&
.MARINE...
COLD FRONT MOVING OVER BUOY020 AT THE MOMENT. EXPECTING STRONG
NORTH WINDS IN ITS WAKE...WITH SEAS BUILDING TO 8 FEET. ONLY A
LINE OF LIGHT SHOWERS ALONG THE FRONT AS NOTED BY RADAR. SLOW
IMPROVEMENT NEXT 24 HOURS AS HIGH PRESSURE SETTLES OVER THE AREA.
SMALL CRAFT ADVISORIES SHOULD BE DOWN LATER TODAY. MODERATE WINDS
TO VEER TO EAST AND THEN SOUTHEAST OVER THE WEEKEND. NEXT SURGE OF
HIGH PRESSURE AND COLD FRONT SCHEDULED FOR THE MIDDLE OF MONDAY.
NORTH NORTHEAST WINDS OF 30 KTS WILL BUILD SEAS OFFSHORE FROM 8 TO
10 FEET. SMALL CRAFT ADVISORIES EXPECTED TO PERSIST MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER
THE AREA AND CONDITIONS GRADUALLY IMPROVE. WINDS SHOULD MODERATE
AND VEER TO SOUTHEAST AGAIN LATER NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 59 77 64 / 20 0 0 0
BROWNSVILLE 76 57 80 64 / 20 0 0 0
HARLINGEN 75 55 82 62 / 20 0 0 0
MCALLEN 76 57 82 64 / 20 0 0 0
RIO GRANDE CITY 74 58 82 65 / 10 0 0 0
SOUTH PADRE ISLAND 76 64 77 69 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM CDT THIS AFTERNOON FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ150-
155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54Hazardous weather outlook, Oct 22, 4:31 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 431 AM CDT WED OCT 22 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-230945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 431 AM CDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT AFTER MIDNIGHT AS A COLD FRONT MOVES RAPIDLY SOUTH ACROSS DEEP SOUTH TEXAS AND THE ADJACENT LOWER TEXAS COASTAL WATERS. WINDS OF 30 KNOTS WILL DEVELOP AND SEAS WILL BEGIN TO BUILD. RIP CURRENT RISK WILL INCREASE TO MODERATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTH WINDS OF 25 TO 30 KNOTS WILL PERSIST ACROSS THE LAGUNA MADRE AND LOWER TEXAS COASTAL WATERS FOR SEVERAL HOURS THURSDAY MORNING IN THE WAKE OF A COLD FRONT. SEAS WILL BUILD TO 8 OR 9 FEET...AND RIP CURRENT RISK WILL BE HIGH. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT OR FRIDAY MORNING AS WINDS AND SEAS GRADUALLY DECREASE. ANOTHER SURGE OF HIGH PRESSURE WILL ARRIVE IN DEEP SOUTH TEXAS LATE NEXT MONDAY OR EARLY NEXT TUESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AS NORTHEAST WINDS INCREASE TO 20 KNOTS OR MORE FOR MOST OF NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisory for Windses in Texas, 2008Every small craft advisory for winds in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.